MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE HELICAL HYDROCOIL

MICROVENTION, INC. AZUR DETACHABLE HELICAL HYDROCOIL
Model Number 45-480510-L
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Unraveled Material (1664); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a renal embolization procedure, the coil unsuccessfully deployed after multiple (normal) cycles with controller.Physician tried to manually deploy via pusher wire rotation.Coil deployed but support microcatheter was a distance away from the end of coil.Upon deployment recoil of the adhesive strip (conduit for the thermo / electric discharge that is affixed on the wire) wrapped the coil.Adhesive strip finally disengaged with a small tag end left that was still in the target artery.The pusher wire was detached but rotation and was removed w/o incident.No intervention was used to remove the coil.There was no harm to patient.
 
Additional Manufacturer Narrative
Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Without imaging, the investigation cannot further verify if the event occurred as described, nor could the investigation further evaluate the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part / lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications: potential complications include but are not limited to: hematoma at the site of entry, vessel/aneurysm perforation, unintended parent artery occlusion, incomplete filling, vascular thrombosis, hemorrhage, ischemia, vasospasm, edema, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Warnings and precautions: this device is intended for single use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/or lead to device failure which, in turn, may result in patient injury, illness, or death.Reuse, reprocessing, or resterilization may also create a risk of contamination of the device and/or cause patient infection or cross-infection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.If a coil must be retrieved from the vasculature after detachment, do not attempt to withdraw the coil with a retrieval device, such as a snare, into the delivery catheter.This could damage the coil and result in device separation.Remove the coil, microcatheter, and any retrieval device from the vasculature simultaneously.Detachment of the coil.36.When the azur detachment controller is properly connected to the delivery pusher, a single audible tone will sound and the light will turn green to signal that it is ready to detach the coil.If the detachment button is not pushed within 30 seconds, the solid green light will slowly flash green.Both flashing green and solid green lights indicate that the device is ready to detach.If the green light does not appear, check to ensure that the connection has been made.If the connection is correct and no green light appears, replace the azur detachment controller.37.Verify the coil position before pushing the detachment button.38.Push the detachment button.When the button is pushed, an audible tone will sound and the light will flash green.39.At the end of the detachment cycle, three audible tones will sound and the light will flash yellow three times.This indicates that the detachment cycle is complete.If the coil does not detach during the detachment cycle, leave the azur detachment controller attached to the delivery pusher and attempt another detachment cycle when the light turns green.40.The light will turn red after the number of detachment cycles specified on the azur detachment controller labeling.Do not use the azur detachment controller if the light is red.Discard the azur detachment controller and replace it with a new one when the light is red.41.Verify detachment of the coil by first loosening the rhv valve, then pulling back slowly on the delivery system and verifying that there is no coil movement.If the implant did not detach, do not attempt to detach it more than two additional times.If it does not detach after the third attempt, remove the delivery system.42.After detachment has been confirmed, slowly retract and remove the delivery pusher.Advancing the delivery pusher once the coil has been detached involves the risk of aneurysm or vessel rupture.Do not advance the delivery pusher once the coil has been detached.Investigation conclusion: the physical device was not available for evaluation to investigate if a condition existed that would have contributed to the reported event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Additional Manufacturer Narrative
Investigation conclusion: the device remains implanted in the patient and not available for analysis; however, three radiographic images were provided for review.They are not labeled as to time or date.The medical review of the images is as follows: customer image 1: ap non-subtracted single-shot radiograph centered over the right kidney, no contrast.A shepherd's crook catheter is located in the presumed location of the right renal artery.A coil mass is seen in the presumed location of the right renal upper branch.The proximal portion of the coil is located in the main renal artery and displays decreasing radiodensity over a short length, indicating that it is stretched.Customer image 2: same as image one.Customer image 3: the shepherds' crook catheter is now located below the level of the renal artery, presumably in the aorta.Otherwise, same as images one and two.These images show the proximal end of the coil stretched and extending into the main renal artery, but they do not explain why it was difficult to detach the coil.Without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported detachment issue.
 
Event or Problem Description
Please see section h11 for customer image review.

Brand Name
AZUR DETACHABLE HELICAL HYDROCOIL
Common Device Name
AZUR
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22181540
Report Number2032493-2025-90245
Device Sequence Number15595982
Product Code KRD
UDI-Device Identifier00812636020488
UDI-Public(01)00812636020488(11)220824(17)270731(10)0000251041
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-480510-L
Device Lot Number0000251041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite